Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 50, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 2, 2016, 6:55 AM CDT for Johnston County, Marshall County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2016, 6:55 AM CDT (11:55 UTC)
- Expired
- Jun 2, 2016, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnston County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 152 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
199
WGUS54 KOUN 021155
FFWOUN
OKC069-095-021500-
/O.NEW.KOUN.FF.W.0050.160602T1155Z-160602T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CDT THU JUN 2 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHERN MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 1000 AM CDT
* AT 654 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORMS PRODUCING
HEAVY RAIN OVER NORTHERN MARSHAL COUNTY. OVER AN INCH OF RAIN HAS
ALREADY FALLEN AND ADDITIONAL RAINFALL OF ONE HALF TO ONE INCH IS
EXPECTED OVER THE NEXT HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MADILL...TISHOMINGO...KINGSTON...MANNSVILLE...RAVIA...WOODVILLE...
RUSSETT...LAKE TEXOMA AND OAKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3402 9692 3435 9686 3426 9671 3403 9660
3401 9660 3401 9662 3400 9662 3400 9661
3399 9661 3399 9660 3393 9660
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:36 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 2, 6:36 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Norman OK 636 AM CDT THU JUN 2 2016 .DISCUSSION... Please see the 12Z aviation discussion below. && .AVIATION... Showers, with embedded thunderstorms, will continue to spread over many of the terminals this morning. Most of the precipitation should slowly come to an end early this evening. At least MVFR cigs can be expected with the precipitation today, with IFR cigs returning late tonight through early tomorrow. && .PREV DISCUSSION... /issued 447 AM CDT THU JUN 2 2016/ DISCUSSION... Very heavy rainfall continues near the Red River early this morning, south of Ardmore. Expect this to lift northward into southern/southeastern OK through the morning hours with the potential for flash flooding. Parts of Clay County receive over 8 inches of rainfall. Further north and northwest over west central OK, shower coverage is beginning to increase along a 700 MB baroclinic zone. At least chance PoPs are expected through early this evening before the mid level low shifts ESE. The flood watch will remain in effect until 00Z, but may need to be extended through Friday across SE OK depending on the progression of the mid to upper low now moving over the Big Bend of TX. Right now it appears at least high chance PoPs will linger over SE OK through Saturday, but rainfall rates should decrease dramatically by this time. By Saturday, an upper low will move into the upper Midwest. A cold front will accompany this feature through the day Saturday. Dewpoints will drop into the 50s and 60s behind this front and a surface ridge axis is expected to extended through the panhandle and into west TX Sunday morning. Low temps will drop into the mid 50s across NW OK under this ridge axis. Most of the Southern Plains will remain under the influence of northerly mid to upper flow thru Tuesday ahead of a shortwave ridge. It does appear by Tue AM SCHC PoPs could return to northern OK as most models suggest an impulse within the northerly flow moving into the region. Confidence remains low, however. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 64 80 62 / 60 30 30 20 Hobart OK 75 62 82 61 / 60 30 20 10 Wichita Falls TX 77 64 80 64 / 50 50 50 30 Gage OK 75 57 83 59 / 30 10 10 0 Ponca City OK 78 61 82 62 / 30 10 20 10 Durant OK 77 66 76 66 / 70 70 60 40 && .OUN Watches/Warnings/Advisories... OK...Flood Watch through this evening for OKZ011>030-033>048-050>052. TX...Flood Watch through this evening for TXZ083>090. && 23/03/03
Hazardous weather outlook, Jun 2, 5:00 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 500 AM CDT THU JUN 2 2016 OKZ004>048-050>052-TXZ083>090-031000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 500 AM CDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .HEAVY RAIN... SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN PRODUCE LOCALLY HEAVY RAINFALL TODAY. RAINFALL WILL BE HEAVY ENOUGH IN SOME LOCATIONS TO CAUSE FLOODING. A FLOOD WATCH IS IN EFFECT. .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. SEVERE WEATHER IS UNLIKELY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. CMS
In the hours before
Local storm report, Jun 2, 1:02 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
102 AM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM FLASH FLOOD 4 SW HURNVILLE 33.92N 98.22W
06/02/2016 CLAY TX EMERGENCY MNGR
HWY 148 NORTH CLOSED AT MAYO RD NORTH OF HENRIETTA.
&&
CMSLocal storm report, Jun 2, 5:23 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
523 AM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 4 WNW HENRIETTA 33.83N 98.27W
06/02/2016 CLAY TX EMERGENCY MNGR
US 287 S IMPASSABLE FROM BROWN TO KLEIN ROAD
&&
CMSLocal storm report, Jun 2, 5:39 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
539 AM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 8 E HENRIETTA 33.81N 98.06W
06/02/2016 CLAY TX EMERGENCY MNGR
US 82 IMPASSABLE BETWEEN HENRIETTA AND RINGGOLD
&&
CMSLocal storm report, Jun 2, 5:40 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
540 AM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 3 SSW HURNVILLE 33.91N 98.18W
06/02/2016 CLAY TX EMERGENCY MNGR
FARM TO MARKET 1197 IMPASSABLE NORTH OF HENRIETTA
&&
CMSLocal storm report, Jun 2, 6:20 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
620 AM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLOOD HENRIETTA 33.82N 98.19W
06/02/2016 CLAY TX DEPT OF HIGHWAYS
NUMEROUS ROADS IN CLAY COUNTY HAVE STANDING WATER. FM1197
REMAINS CLOSED NORTH OF HENRIETTA.
&&
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:43 PM CDT | Areal Flood Advisory | OUN | Cotton, Tillman | 3 hr |
| Jun 1, 8:23 PM CDT | Flash Flood Warning | OUN | Cotton, Tillman | 3 hr |
| Jun 2, 4:50 AM CDT | Areal Flood Advisory | OUN | Carter, Love, Marshall | 3 hr |
| Jun 2, 6:31 AM CDT | River Flood Warning | OUN | Cotton | 3 days |
| Jun 2, 6:59 AM CDT | Areal Flood Advisory | OUN | Bryan, Johnston, Love, Marshall, Murray, Pontotoc | 3 hr |
| Jun 2, 7:23 AM CDT | Areal Flood Advisory | OUN | Tillman | 3 hr |
| Jun 2, 7:40 AM CDT | Areal Flood Advisory | OUN | Beckham, Custer, Dewey, Roger Mills | 3 hr |
| Jun 2, 7:54 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton | 3 hr |
| Jun 2, 8:33 AM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Jun 2, 11:47 AM CDT | Areal Flood Warning | OUN | Comanche | 3 hr |
| Jun 2, 2:12 PM CDT | River Flood Warning | OUN | Comanche, Cotton | 3 days |
| Jun 2, 2:12 PM CDT | River Flood Warning | OUN | Love | 4 days |
| Jun 2, 2:21 PM CDT | Areal Flood Advisory | OUN | Carter, Love | 3 hr |
| Jun 2, 4:05 PM CDT | Areal Flood Advisory | OUN | Johnston | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.